Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking lisinopril, pravastatin sodium and folic acid. Could any of these medicines cause memory loss?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3184 Questions
I am 73 yrs old and experiencing some slight short term memory loss - enough that other people notice. I am taking the following meds: Lisinopril 40 mg per day, Hydrocholorothiazide 25 mg per day, Pravastatin sodium 20 mg per day, Folic Acid 1 mg per day, Methotrexate 2.5 mg - 4 tablets per week. I also take a Centrum Silver Vitamin per day. And occasionally Prednisone if I am having an R/A issue. Could any of these meds be contributing to memory loss/brain fog. I do spend a considerable amount of time alone, which doesn't bother me as I am active. I failed to mention I am female. Your feedback would be very appreciated.
Posted Sat, 30 Nov 2013 in Mental Health
Answered by Dr. Shafi Ullah Khan 57 minutes later
Brief Answer: Neurodegeneration needs workup Detailed Answer: Hello Madam! i went through your query and i can assure you that the medicines you are taking for you hyertension and rheumaoid arthritis has nothing to do with your memory lossess. Its the age related degenration of your neurons which is very common in old ages. Neuro degenration needs battery of tests - blood test, neuroimaging (CT or MRI), neuropsychological assessment, and electroencephalography. I would strongly recommend to see a nearby Geriatrist and Neurologist to sort out the etiologies for you and help you with your management. You can discuss treatment options with them including stem cell neurogenesis and see whats best for you. Mean while balanced healthy life style with little time alone and group therapies and friends will help you further. I hope i was of some help. If you have any more queries I would love to answer them. Otherwise kindly close the discussion and rate the answer as per your experience. I wish you very good luck and take some very good care of yourself. Cheers & Regards Dr Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor